Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

December 18, 2021Perry County, Mississippi

NWS Mobile, AL issued this special weather statement at Dec 18, 2021, 5:01 PM CST for Perry County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 5:01 PM CST (23:01 UTC)
Expired
Dec 18, 2021, 6:00 PM CST
In force
59 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Perry County, MS

The radar

The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

466 
WWUS84 KMOB 182301
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
501 PM CST Sat Dec 18 2021
 
MSZ075-078-190000-
Stone MS-Perry MS-
501 PM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of Perry and northern
Stone Counties through 600 PM CST...

At 459 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southeast of
Sunrise to 7 miles southwest of Maxie. Movement was east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Richton, Beaumont and New Augusta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Heavy rainfall is also occurring with these storms and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3091 8934 3091 8914 3143 8915 3143 8884
      3091 8884 3083 8934
TIME...MOT...LOC 2259Z 262DEG 27KT 3125 8918 3090 8929 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 18, 4:28 PM CST, 33 minutes earlier.

Area forecast discussion, Dec 18, 4:28 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
428 PM CST Sat Dec 18 2021

.NEAR TERM UPDATE /Now Through Sunday/...A messy/unsettled weather
pattern is in place across our forecast area this afternoon.
Southwest flow continues to increase in the mid to upper levels of
the atmosphere in advance of an upper level trough extending from
the Great Lakes to the central Plains and another across the
Desert Southwest/Baja region. An unseasonably warm and moist
southerly to southwesterly low level flow pattern also continues
to spread over our region between a ridge of high pressure nosing
westward from the western Atlantic into the FL peninsula and a
cold front now moving into northern and central portions of MS/LA.
Surface dewpoints are ranging in the upper 60s to lower 70s
across the forecast area this afternoon and precipitable water
values are ranging as high as 1.4 to 1.6 inches. A series of
shortwave impulses in the southwest flow aloft will continue to
move across our forecast area this afternoon, while a weak pre-
frontal trough axis also aligns itself over the region. Ascent
along these features as well as with low level warm advection will
continue to result in the development of numerous to widespread
rain showers along with scattered embedded thunderstorms through
the remainder of the afternoon. MLCAPE values will average up to
around 1500 J/KG across the area this afternoon, while deep
layer/bulk shear also ranges up to 30-40 knots (highest across
southeast MS and interior southwest AL). Instability and shear
will be just favorable and overlapping enough to support a few
stronger storms that may be capable of producing localized wind
gusts of 40-60 mph through this afternoon. Low to mid level lapse
rates are looking rather marginal (around 6 C/KM) for hail
production this afternoon, though we cannot rule out a storm or
two with an updraft strong enough to produce small hail. Tornado
threat also looks very low over our region with effective SRH
generally 100 m2/s2 or less this afternoon. Overall the marginal
severe threat from SPC looks good.

The band of focused ascent may linger from southern portions of
southeast MS into interior southwest and south central AL late
this afternoon into early this evening. Another additional round
of showers and storms is expected to move from west to east across
our area later this evening ahead of the advancing cold front and
may linger near the coast until just after midnight. Instability
should gradually wane this evening but may still be sufficient for
a few strong storms over southern portions of the region through
this evening. The primary concern through this evening will be the
potential for additional heavy rainfall and an associated
flooding threat, particularly across the corridor from far
southeast MS through interior south central AL along the I-65
corridor where some locations have already had 2-4" of rain with
locally higher amounts.

The cold front moves through the area late this evening/overnight.
A much cooler airmass will spread into the area behind the front
tonight into the day Sunday. Rain chances should be ending from
west to east with passage of the front late this evening into the
overnight hours following frontal passage. Highs on Sunday should
range in the upper 50s to lower 60s northwest of I-65 and in the
mid to upper 60s across the remainder of the region. /21

&&

.SHORT TERM /Sunday night Through Tuesday night/...Upper level
mainly zonal flow will give way to an incoming shortwave trough
that will make its way over the ArkLaTex region Monday night. This
feature will dip slightly southeast over the Deep South and into
the central and eventually northeast Gulf of Mexico Tuesday
afternoon through Tuesday night. At the surface, a low pressure
system will move over the western Gulf on Monday. This will
traverse the north-central Gulf Monday night before approaching
the Florida Big Bend by Tuesday morning and off over the Atlantic
Tuesday night into early Wednesday morning. Although model
guidance is coming into better agreement, a few differences remain
especially with regards to timing and the trajectory of the low.

Sensible weather for the local area will consist of increasing
rain chances come Monday morning. By the afternoon, scattered to
numerous showers will especially overspread our coastal counties.
This will then persist through the overnight hours. As the surface
low moves northeast from the northeast Gulf towards the Atlantic
on Tuesday, rain chances will gradually decrease from west to east
over the local area. Dry conditions will then return by late
Tuesday night. Little to no instability will be present as our
local area will be north of the surface low. Therefore, thunder is
not anticipated. Also, no wintry precipitation is expected over
our northwestern zones as temperatures will remain around 40
degrees or above Monday night and any precipitation will end
before the lowest temperatures occur Tuesday night.

Overall, it will be much colder in the short term than we've seen
recently. Lows Sunday night into early Monday morning will dip
into the mid 30s to lower 40s inland and in the mid to upper 40s
over coastal counties. Lows will be a touch warmer Monday night,
in the 40s inland to around 50 degrees at the immediate coast.
Then, a much colder night is anticipated Tuesday night with lows
in the 30s over inland areas. Some parts of our northwestern zones
could even see temperatures near or at freezing. At the coast,
lows will be in the lower to mid 40s. As for high temperatures,
highs Monday afternoon will struggle to warm past the 50s west of
I-65 and areas east will likely range between 60-65 degrees.
Tuesday afternoon highs will then be chilly, only reaching the
50s. /26

&&

.EXTENDED TERM /Wednesday Through Saturday/...The aforementioned
upper shortwave trough will progress eastward over Florida by
Wednesday morning with upper ridging building in over the northern
Gulf coast on Thursday. This will persist through the remainder
of the extended term. Surface high pressure will also build into
the Deep South by Thursday morning; however, it will begin to
shift eastward over Florida by late week. Overall, no rain is
anticipated for the local area. A gradual warming trend will take
hold, with highs beginning in the 60s Wednesday afternoon and
warming into the lower to mid 70s by Saturday afternoon. Lows will
follow suit, starting in the mid to upper 30s inland and in the
lower to mid 40s near the coast Wednesday night. By Friday night,
lows will only drop into the 50s over inland areas and in the
upper 50s to around 60 degrees at the coast. /26

&&

.MARINE...Areas of dense marine fog are starting to develop over
Mobile Bay and likely the Mississippi Sound and adjacent Alabama
coastal waters out 20 NM this afternoon and expect fog to persist
until frontal passage late tonight. We issued a Dense Marine Fog
Advisory until midnight CST for these marine zones. Northerly
winds increase to solid exercise caution levels by early Sunday
morning. There could be a brief period of near Small Craft
Advisory conditions (around 20 kt) Sunday morning, but for now
solid SCEC conditions are headlined. Moderate to at times strong
offshore flow will continue through the early to middle part of
next week. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      55  62  43  58  45  58  38  61 /  70  10  10  40  60  30   0   0
Pensacola   61  66  48  61  49  57  43  61 /  70  20  10  50  70  40  10   0
Destin      65  68  52  63  51  57  47  62 /  80  20  10  50  80  60  10   0
Evergreen   55  62  41  60  44  55  38  61 /  70  10   0  30  60  40  10   0
Waynesboro  48  58  37  53  40  54  33  60 /  90  10   0  20  50  20   0   0
Camden      50  59  38  57  43  54  35  59 /  90  10   0  20  50  30  10   0
Crestview   61  67  44  62  45  56  39  62 /  80  20  10  40  70  50  10   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...Dense Fog Advisory until midnight CST tonight for GMZ630>632-650.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Dec 18, 11:15 AM CST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1115 AM CST Sat Dec 18 2021

ALZ261-263-MSZ079-181800-
Mobile Central AL-Mobile Inland AL-George MS-
1115 AM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northwestern Mobile
and southeastern George Counties through NOON CST...

At 1114 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles north of Hurley, or 10 miles southeast of
Lucedale, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chunchula and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3079 8862 3103 8836 3101 8828 3097 8820
      3086 8813 3074 8843 3074 8858
TIME...MOT...LOC 1714Z 227DEG 21KT 3078 8851

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Dec 18, 1:41 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
141 PM CST Sat Dec 18 2021

ALZ261>263-FLZ201-182030-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
Escambia Inland FL-
141 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northern Mobile,
northwestern Baldwin and western Escambia Counties through 230 PM
CST...

At 141 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near I65 And AL 158, or 4 miles west of Saraland,
moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saraland, Bay Minette, Chickasaw, Satsuma, Creola, Chunchula,
Stockton, Axis, Semmes, I65 And AL 225, I65 And I165 and I65 And AL
158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3096 8834 3109 8766 3084 8756 3079 8780
      3079 8792 3088 8789 3092 8791 3080 8793
      3080 8799 3075 8802 3075 8803 3076 8803
      3075 8804 3069 8832
TIME...MOT...LOC 1941Z 258DEG 33KT 3084 8815

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Dec 18, 1:47 PM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
147 PM CST Sat Dec 18 2021

ALZ058-182030-
Crenshaw AL-
147 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of central Crenshaw
County through 230 PM CST...

At 146 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Rutledge, or over Luverne, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Luverne, Rutledge, Glenwood and Petrey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3155 8646 3166 8648 3166 8645 3176 8645
      3177 8644 3188 8618 3183 8618 3181 8620
      3179 8620 3179 8615 3166 8615 3166 8616
      3165 8616 3162 8618 3162 8615
TIME...MOT...LOC 1946Z 248DEG 16KT 3171 8630

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Dec 18, 5:01 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 PM CST Sat Dec 18 2021

MSZ075-078-190000-
Stone MS-Perry MS-
501 PM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of Perry and northern
Stone Counties through 600 PM CST...

At 459 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southeast of
Sunrise to 7 miles southwest of Maxie. Movement was east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richton, Beaumont and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3091 8934 3091 8914 3143 8915 3143 8884
      3091 8884 3083 8934
TIME...MOT...LOC 2259Z 262DEG 27KT 3125 8918 3090 8929

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Dec 18, 5:01 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 PM CST Sat Dec 18 2021

ALZ261-263-182345-
Mobile Central AL-Mobile Inland AL-
501 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of west central Mobile
County through 545 PM CST...

At 500 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Tanner Williams, or 11 miles west of Midtown
Mobile, moving northeast at 25 mph.

HAZARD...Winds of 30 mph or greater.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Chunchula, Semmes, Tanner
Williams, I65 And I165, I65 And AL 158 and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3075 8841 3095 8818 3087 8805 3074 8802
      3073 8804 3075 8804 3074 8805 3073 8805
      3063 8841
TIME...MOT...LOC 2300Z 240DEG 20KT 3072 8832

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 6:42 PM CSTAreal Flood AdvisoryMOBMobile3 hr
Dec 18, 5:35 AM CSTMarine Dense Fog AdvisoryMOB4 hr
Dec 18, 5:59 AM CSTSpecial Weather StatementMOBWilcox46 min
Dec 18, 12:57 PM CSTAreal Flood AdvisoryMOBConecuh, Escambia3 hr
Dec 18, 1:29 PM CSTFlash Flood WarningMOBConecuh, Escambia6 hr
Dec 18, 1:41 PM CSTSpecial Weather StatementMOBBaldwin49 min
Dec 18, 1:47 PM CSTSpecial Weather StatementMOBCrenshaw43 min
Dec 18, 1:56 PM CSTAreal Flood AdvisoryMOBConecuh, Escambia3 hr
Dec 18, 3:24 PM CSTMarine Dense Fog AdvisoryMOB10 hr
Dec 18, 4:54 PM CSTAreal Flood AdvisoryMOBBaldwin, Escambia, Mobile3 hr
Dec 18, 5:01 PM CSTSpecial Weather StatementMOBMobile44 min
Dec 18, 5:59 PM CSTAreal Flood AdvisoryMOBCovington3 hr
Dec 18, 11:15 AM CSTSpecial Weather StatementMOBGeorge45 min
Dec 18, 5:46 PM CSTSpecial Weather StatementMOBGreene59 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.